MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2846
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that tip detachment occurred.The patient presented for provisional stenting across the left main (lm) and left anterior descending artery (lad).The 60-70% stenosed target lesion was located in the mildly tortuous and mildly calcified vessel.The first samurai guidewire crossed the lad and the second samurai the left circumflex artery (lcx).A 3.5 synergy megatron stent was deployed from the lad across the left main (lm) and an agent dcb was deployed at 6 atmospheres at the mid lcx.The megatron was then post dilated with a 4.00 x 8 non-complaint (nc) balloon at the lad and a 4.50 x 8 nc balloon at the lm.The vessel was examined using an opticross hd imaging catheter and since the lm appeared to be around 5.00mm, it was post-dilated with a 5.00 x 8 nc balloon.The opticross hd was used again, and the physician was satisfied with the results.The physician decided to remove the samurai wire from the lcx but it was snapped and 4cm remained in the vessel.A non-boston scientific wire was inserted in the lcx and a 2.00 emerge balloon advanced in an attempt to pull out the wire.The samurai remained stuck so two stents, a 3.00 x 38 and a 3.50 x 24, were implanted from the tip of the samurai wire until the ostial lcx in order to cover the wire and ensure it would not move.The opticross was run through the lcx again.No wire was seen and both stents were well apposed.No patient complications were reported.
 
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).The device was returned for analysis.Observation of the device revealed the core and coil were fractured at about 70 mm and 80 mm from the distal tip of the wire, respectively, and it was confirmed that the tip portion was missing.In addition, observation of the fracture surfaces of the core and coil by electron microscopy revealed twisting at the fractured ends and dimples characteristic of ductile fracture on both surfaces.
 
Event or Problem Description

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16535090
Report Number2124215-2023-11596
Device Sequence Number6042349
Product Code DQX
UDI-Device Identifier08714729887829
UDI-Public08714729887829
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2025
Device Model Number2846
Device Catalogue Number2846
Device Lot Number0030544793
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient RaceAsian